MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1155/cric/9654777

Медицинская библиотека · Case reports in cardiology · 2026

The Dyspnea Dilemma: Immune Checkpoint Inhibitor-Associated Myocarditis Mimicking Overlapping Cardiac Pathologies-A Case Report.

Javed Nismat, Itare Vikram, Ashraf Shoaib, Allu Sai Vishnu Vardhan, Jadhav Preeti

СтатьяПеревод в очереди

Аннотация

BACKGROUND

Immune checkpoint inhibitors (ICIs) such as durvalumab improve survival in solid tumors but can rarely cause fulminant myocarditis (reported in 1% of cases, with 25%-40% mortality). Clinical overlap with coronary artery disease (CAD), chemotherapy-related cardiomyopathy, or malignancy-associated complications makes diagnosis challenging.

CASE PRESENTATION: A 62-year-old woman with gallbladder adenocarcinoma on gemcitabine, cisplatin, and durvalumab presented with 1 week of progressive dyspnea, leg edema, and chest pain. She had a history of portal vein thrombosis on apixaban. On exam, she was tachycardic and hypoxic with signs of volume overload. Labs showed elevated BNP and troponin. EKG revealed lateral T-wave inversions and chest x-ray demonstrated pulmonary edema. Echocardiography showed a large fibrinous pericardial effusion without tamponade and reduced LVEF (41%) with apical wall motion abnormalities. Differentials included ischemia, chemotherapy toxicity, ICI myocarditis, or malignant/hemorrhagic effusion. After a multidisciplinary discussion, anticoagulation was held, and the patient was transfused. Serial echocardiography showed a stable effusion but persistent ST-T changes. Coronary angiography excluded obstructive CAD. Cardiac MRI demonstrated diffuse myocardial edema, most pronounced in apical segments, consistent with myocarditis. Given the temporal relationship to ICI therapy, durvalumab-associated myocarditis was diagnosed. High-dose corticosteroids were initiated with symptomatic improvement. She was discharged on gemcitabine-cisplatin, with durvalumab omitted. Anticoagulation was resumed. Discharge echocardiography showed persistent apical wall motion abnormalities with a small effusion.

CONCLUSION

This case highlights the diagnostic complexity of dyspnea in oncology patients, where multiple cardiac pathologies may coexist. A systematic, multidisciplinary approach-progressing from pericardial evaluation to ischemic work-up to advanced imaging-was crucial for diagnosis. Clinicians should maintain suspicion for ICI myocarditis when new heart failure or wall motion abnormalities occur without obstructive CAD, as early immunosuppressive therapy is critical.

Для цитирования: Javed Nismat, Itare Vikram, Ashraf Shoaib, Allu Sai Vishnu Vardhan, Jadhav Preeti. The Dyspnea Dilemma: Immune Checkpoint Inhibitor-Associated Myocarditis Mimicking Overlapping Cardiac Pathologies-A Case Report.. Case reports in cardiology. 2026. DOI: 10.1155/cric/9654777.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.